Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 92, NWS Tallahassee, FL

June 30, 200614 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jun 30, 2006, 1:24 PM CDT for 14 counties in Florida. It took effect at Jul 1, 2006, 2:35 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 1:24 PM CDT (18:24 UTC)
In effect from
Jul 1, 2006, 2:35 AM CDT
Expired
Jul 1, 2006, 7:19 PM CDT
In force
17 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 301824
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT FRI JUN 30 2006

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EDT /10 AM CDT/
TO 9 PM EDT /8 PM CDT/ TODAY FOR THE FLORIDA BIG BEND AND
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT... 
...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON AND EARLY
EVENING FOR THE INLAND COUNTIES OF THE FLORIDA BIG BEND AND
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT AND HIGH DISPERSION INDICES...

FLZ007-009>011-013-016>019-026-029-010100-
/O.UPG.KTAE.FW.A.0075.060701T1700Z-060702T0000Z/
/O.NEW.KTAE.FW.W.0092.060701T1900Z-060702T0000Z/
/O.CON.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
124 PM CDT FRI JUN 30 2006 /224 PM EDT FRI JUN 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT
/7 PM CDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM
CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ012-014-015-027-028-034-010100-
/O.CON.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/
BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE-
124 PM CDT FRI JUN 30 2006 /224 PM EDT FRI JUN 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS82 KTAE 010053
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT FRI JUN 30 2006

...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR FRIDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO
8 PM EDT /7 PM CDT/ SATURDAY FOR PORTIONS OF THE FLORIDA BIG BEND
AND PANHANDLE FOR LOW RELATIVE HUMIDITY...

FLZ007-009>011-013-016>019-026-029-011230-
/O.CAN.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/
/O.CON.KTAE.FW.W.0092.060701T1900Z-060702T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
753 PM CDT FRI JUN 30 2006 /853 PM EDT FRI JUN 30 2006/

...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR FRIDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO
8 PM EDT /7 PM CDT/ SATURDAY FOR PORTIONS OF THE FLORIDA BIG BEND
AND PANHANDLE FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY. A RED FLAG WARNING REMAINS
IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 8 PM EDT /7 PM CDT/
SATURDAY...FOR LOW RELATIVE HUMIDITY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-027-028-034-010200-
/O.CAN.KTAE.FW.W.0091.000000T0000Z-060701T0100Z/
BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE-
753 PM CDT FRI JUN 30 2006 /853 PM EDT FRI JUN 30 2006/

...RED FLAG WARNING IS CANCELLED FOR THE FLORIDA BIG BEND AND
PANHANDLE FOR FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR FRIDAY.

$$

FOURNIER
000 
WWUS82 KTAE 010735
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT SAT JUL 1 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
TO 9 PM EDT /8 PM CDT/ TODAY FOR THE FLORIDA BIG BEND AND
PANHANDLE EXCEPT THE IMMEDIATE COAST DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY LESS THAN 35 PERCENT...

FLZ012-027-028-034-020100-
/O.EXB.KTAE.FW.W.0092.060701T1700Z-060702T0100Z/
BAY-WAKULLA-TAYLOR-DIXIE-
235 AM CDT SAT JUL 1 2006 /335 AM EDT SAT JUL 1 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR INLAND PORTIONS 
OF BAY...WAKULLA...TAYLOR AND DIXIE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016>019-026-029-020100-
/O.EXT.KTAE.FW.W.0092.060701T1700Z-060702T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
235 AM CDT SAT JUL 1 2006 /335 AM EDT SAT JUL 1 2006/

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE FLORIDA
PANHANDLE AND BIG BEND EXCEPT THE IMMEDIATE COAST...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

MCNATT
000 
WWUS82 KTAE 020019
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND
PANHANDLE...

.HIGHER DEWPOINTS AS A RESULT OF THE INLAND PENETRATION OF THE
SEABREEZE AND COOLER TEMPERATURES HAVE RESULTED IN RELATIVE
HUMIDITIES RISING ABOVE CRITICAL VALUES THIS EVENING. THEREFORE
THE RED FLAG WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE AWAY
FROM THE IMMEDIATE COAST HAS BEEN CANCELLED.

FLZ007-009>013-016>019-026>029-034-020130-
/O.CAN.KTAE.FW.W.0092.000000T0000Z-060702T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
719 PM CDT SAT JUL 1 2006 /819 PM EDT SAT JUL 1 2006/

...RED FLAG WARNING IS CANCELLED FOR INLAND PORTIONS OF THE FLORIDA
BIG BEND AND PANHANDLE...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE
IMMEDIATE COAST DUE TO RELATIVE HUMIDITIES RISING BACK ABOVE
CRITICAL VALUES THIS EVENING.

$$

BAM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:05 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 30, 8:05 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 AM EDT FRI JUN 30 2006

.SYNOPSIS...
MORNING SURFACE ANALYSIS SHOWS VERY WEAK PRESSURE GRADIENT ACROSS
THE SE U.S. UPPER 50 DEWPOINTS STILL STICKING AROUND IN SOUTHERN AL
AND MS. THE REST OF THE SE HAS LOW TO MID 60S. OF COURSE...COASTAL
REGIONS AND DOWN PENINSULA HAVE DEWPOINTS ABOVE 70F. JUST SOME MINOR
VSBY RESTRICTIONS DUE TO FOG THIS MORNING. VISIBLE SATELLITE IMAGERY
SHOWS MOSTLY CLEAR SKIES ACROSS NORTH FL...AL AND GA. WV IMAGERY
DEPICTS DRY MIDLEVEL AIR ACROSS MUCH OF AL AND GA. RADAR SHOWS
SHOWERS AND A FEW THUNDERSTORMS HUGGING OUR COASTAL WATERS BOUNDARY
ABOUT 60NM OFFSHORE. MORNING TAE SOUNDING SHOWS THAT PW HAS DROPPED
SOME MORE TO 1.08IN.

&&

.UPDATE...EXPECTING HOT AND DRY CONDITIONS THIS AFTERNOON. THE MID
SHIFT CREW HAS SLIGHT CHANCE POPS IN FOR DIXIE COUNTY. I SEE NO
REASON TO REMOVE IT. LOOKING AT OUR SOUNDING WITH RESPECT TO
STABILITY...I USED A 68F DWPT AND 98F TEMP...AND CALCULATED A CAPE
AROUND 900J/KG. ALL THE DRY AIR WILL PROBABLY SUFFOCATE ANY
DEVELOPMENT. ANTICIPATE NO CHANGES TO THE ZONES.

&&

.MARINE...WINDS AND SEAS REMAIN LIGHT THROUGHOUT THE PERIOD WITH THE
EXCEPTION OF SLIGHT INCREASES OVER THE NEAR SHORE WATERS IN THE AFTN
ASSOCIATED WITH THE SEA-BREEZE. CURRENTLY 42039 HAS GUSTS TO 21 KTS
DUE TO SHOWERS NEARBY. IT APPEARS THAT I WILL HAVE TO ADD ISOLATED
SHOWERS AND THUNDERSTORMS TO THE CWF THIS MORNING.

&&

.AVIATION...WITH THE DRIER AIR FILTERING IN FROM THE NORTH...VSBYS
WERE MVFR OVER ALL AERODROMES OVER NIGHT WITH THE LOWEST VSBYS
EXTENDING FROM KTLH TO KVLD. KTLH IS CURRENTLY AT 3SM BR BUT SHOULD
CLEAR OUT WITHIN THE HOUR. KVLD DROPPED TO IFR CONDITIONS BEGINNING
AT 7Z THIS MORNING AND IS STILL IN THE SOUP WITH IFR CONDITIONS.
VFR CONDITIONS SHOULD APPEAR RAPIDLY BY 13Z EVERYWHERE EXCEPT VLD
WHICH WILL TAKE AN ADDITIONAL HOUR TO CLEAR OUT. VFR CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE DAY WITH A SCATTERED HIGH BASED CU
FIELD EXPECTED BY AFTERNOON. NORTHEAST WINDS WILL VEER TO ONSHORE IN
THE SEA BREEZE BY MID AFTERNOON AT PFN AND LATE IN THE DAY AT TLH.

&&

.FIRE WEATHER...
EXPECTING TO MEET RED FLAG CRITERIA FOR ALL OUR FLORIDA COUNTIES
THIS AFTERNOON.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN FOR ALL AREAS EXCEPT IMMEDIATE
     COAST.
     FIRE WEATHER WATCH SATURDAY AFTN FOR INLAND COUNTIES.

&&

PUBLIC/MARINE...WATSON
AVIATION/FIRE WEATHER...LANIER
Hazardous weather outlook, Jun 30, 3:14 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 AM EDT FRI JUN 30 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-010815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
314 AM CDT FRI JUN 30 2006 /414 AM EDT FRI JUN 30 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. DRY AIR HAS MOVED INTO THE AREA
AND WILL LIMIT SHOWER AND THUNDERSTORM ACTIVITY TO THE EXTREME
SOUTHEASTERN BIG BEND THIS AFTERNOON. TEMPERATURES WILL BE WARM
HOWEVER...AND WILL APPROACH 100 DEGREES IN SOME LOCATIONS.

LOW RELATIVE HUMIDITIES WILL ENHANCE THE SPREAD OF ANY WILDFIRES
THAT MAY DEVELOP TODAY. A RED FLAG WARNING IS IN EFFECT FOR MUCH
OF THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS WELL AS WARM
TEMPERATURES. BY SUNDAY...SLIGHT RAIN CHANCES ENTER THE
FORECAST...ALTHOUGH BETTER CHANCES WILL OCCUR THROUGHOUT THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:35 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more10 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.